Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 32, NWS New York, NY

March 17, 2011

NWS New York, NY issued this small craft advisory at Mar 17, 2011, 3:53 PM EDT. It took effect at Mar 18, 2011, 6:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2011, 3:53 PM EDT (19:53 UTC)
In effect from
Mar 18, 2011, 6:00 AM EDT
Expired
Mar 18, 2011, 8:45 PM EDT
In force
15 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WHUS71 KOKX 171953
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
353 PM EDT THU MAR 17 2011

...ROUGH SEAS ON THE OCEAN FRIDAY...

ANZ350-353-180400-
/O.CAN.KOKX.SW.Y.0006.000000T0000Z-110317T2000Z/
/O.NEW.KOKX.SC.Y.0032.110318T1000Z-110318T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
353 PM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EDT FRIDAY. THE
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

* LOCATION...OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK 
  POINT NY OUT 20 NM. 

* SEAS...4 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS DURING THE DAY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-355-370-180400-
/O.NEW.KOKX.SC.Y.0032.110318T1000Z-110318T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
353 PM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 7 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM EDT FRIDAY. 

* LOCATION...WESTERN OCEAN WATERS...LONG ISLAND SOUND...NY
  HARBOR...AND THE BAYS AND INLETS AROUND LONG ISLAND.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* TIMING...STONGEST WINDS ARE EXPECTED LATE FRIDAY MORNING AND
  FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
019 
WHUS71 KOKX 171957
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
357 PM EDT THU MAR 17 2011

...ROUGH SEAS ON THE OCEAN FRIDAY...

ANZ330-335-338-340-345-350-353-355-370-181000-
/O.CON.KOKX.SC.Y.0032.110318T1000Z-110318T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
357 PM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT
FRIDAY. 

* LOCATION...ALL WATERS SURROUNDING LONG ISLAND

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FT ON THE OCEAN WATERS.

* TIMING...STONGEST WINDS AND HIGHEST SEAS ARE EXPECTED LATE FRIDAY
  MORNING AND FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
113 
WHUS71 KOKX 172216
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
616 PM EDT THU MAR 17 2011

...ROUGH SEAS ON THE OCEAN FRIDAY...

ANZ330-335-338-340-345-350-353-355-370-181000-
/O.CON.KOKX.SC.Y.0032.110318T1000Z-110318T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
616 PM EDT THU MAR 17 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT
FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM EDT
FRIDAY. 

* LOCATION...ALL WATERS SURROUNDING LONG ISLAND

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED LATE 
  FRIDAY MORNING AND FRIDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
794 
WHUS71 KOKX 180722
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
322 AM EDT FRI MAR 18 2011

...ROUGH SEAS ON THE OCEAN FRIDAY...

ANZ370-180830-
/O.CAN.KOKX.SC.Y.0032.110318T1000Z-110318T2300Z/
WATERS FROM MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM-
322 AM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

ANZ335-338-345-353-355-181530-
/O.EXT.KOKX.SC.Y.0032.110318T1000Z-110318T2200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
322 AM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET...NEW
  YORK HARBOR...WESTERN SOUND...AND SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS
  MORNING...BECOMING WEST TO NORTHWEST 15 TO 25 KT WITH GUSTS UP
  TO 30 KT THIS AFTERNOON.

* TIMING...STRONGEST WINDS ARE EXPECTED THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-350-181530-
/O.EXT.KOKX.SC.Y.0032.110318T1000Z-110319T0200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
322 AM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND
  INLET...EASTERN SOUND...AND EASTERN BAYS OF LONG ISLAND.

* WINDS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS
  MORNING...BECOMING WEST TO NORTHWEST 15 TO 25 KT WITH GUSTS UP
  TO 30 KT THIS AFTERNOON.

* SEAS...BUILDING TO 3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED FROM THIS
  AFTERNOON INTO EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
376 
WHUS71 KOKX 181445
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1045 AM EDT FRI MAR 18 2011

...ROUGH SEAS ON THE OCEAN FRIDAY...

ANZ335-338-345-353-355-182200-
/O.CON.KOKX.SC.Y.0032.000000T0000Z-110318T2200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1045 AM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET...
  NEW YORK HARBOR...WESTERN SOUND...AND SOUTH SHORE BAYS OF LONG 
  ISLAND. 

* WINDS...WEST TO NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...STRONGEST WINDS ARE EXPECTED THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-350-182245-
/O.CON.KOKX.SC.Y.0032.000000T0000Z-110319T0200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1045 AM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET... 
  EASTERN SOUND...AND EASTERN BAYS OF LONG ISLAND. 

* WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED FROM 
  THIS AFTERNOON INTO EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
810 
WHUS71 KOKX 181948
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
348 PM EDT FRI MAR 18 2011

...ROUGH SEAS ON THE OCEAN THIS EVENING...

ANZ335-338-345-353-355-182200-
/O.CON.KOKX.SC.Y.0032.000000T0000Z-110318T2200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
348 PM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET... 
  NEW YORK HARBOR...WESTERN SOUND...AND SOUTH SHORE BAYS OF LONG 
  ISLAND. 

* WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* TIMING...STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-350-190200-
/O.CON.KOKX.SC.Y.0032.000000T0000Z-110319T0200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
348 PM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET... 
  EASTERN SOUND...AND EASTERN BAYS OF LONG ISLAND. 

* WINDS...WEST 5 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET ON THE OCEAN.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED EARLY
  THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
372 
WHUS71 KOKX 182139
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
539 PM EDT FRI MAR 18 2011

...LINGERING ROUGH SEAS ON THE EASTERN OCEAN WATERS THIS
EVENING...

ANZ335-338-345-353-355-182245-
/O.CAN.KOKX.SC.Y.0032.000000T0000Z-110318T2200Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
539 PM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

ANZ330-340-182245-
/O.CAN.KOKX.SC.Y.0032.000000T0000Z-110319T0200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
539 PM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND GUSTS AND WAVE HEIGHTS HAVE FALLEN BELOW SMALL CRAFT ADVISORY
CRITERIA.

$$

ANZ350-190200-
/O.CON.KOKX.SC.Y.0032.000000T0000Z-110319T0200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
539 PM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* LOCATION...COASTAL OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED EARLY 
  THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
423 
WHUS71 KOKX 190045
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
845 PM EDT FRI MAR 18 2011



ANZ350-190145-
/O.CAN.KOKX.SC.Y.0032.000000T0000Z-110319T0200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
845 PM EDT FRI MAR 18 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DIMINISHED AND SEAS HAVE SUBSIDED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 1:57 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Mar 17, 1:57 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT THU MAR 17 2011

.SYNOPSIS...
HIGH PRESSURE BUILDS TO THE SOUTH TODAY. STRONG LOW PRESSURE PASSES
TO THE NORTH TONIGHT INTO FRIDAY AS A COLD FRONT MOVES THROUGH LATE
FRIDAY. A WEAK WAVE MAY DEVELOP ALONG THE FRONT SATURDAY...OTHERWISE
THE HIGH PRESSURE BUILDS IN FOR LATE THIS WEEKEND. ANOTHER ROUND OF
UNSETTLED WEATHER IS ANTICIPATED NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NORTHERN EDGE OF RIDGING SURFACE/ALOFT BUILDS INTO THE REGION
TODAY. JUST A BIT OF CIRRUS OVER THE RIDGE...OTHERWISE MOSTLY
SUNNY SKIES AND UNSEASONABLY MILD TEMPS EXPECTED IN DEVELOPING SW
FLOW. WAA FLOW SHOULD ALLOW TEMPS TO GET INTO THE LOWER TO MID 60S
CITY/INTERIOR...BUT WITH SW FLOW OVER COLD OCEAN WATERS TEMPS
ALONG COAST HOLDING IN THE LOWER TO MID 50S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
GENERAL ZONAL UPPER FLOW THROUGH THE PERIOD...WITH A STRONG
SHORTWAVE SLIDING THROUGH SOUTHERN ONTARIO/QUEBEC AND NORTHERN NEW
ENGLAND ON FRIDAY AND THEN OFFSHORE FRI NIGHT.

AS A RESULT...STRONG LOW PRESSURE IS EXPECTED TO SLIDE THROUGH
NORTHERN NEW ENGLAND ON FRIDAY. WARM FRONT SLIDES NORTH TONIGHT AS W
45-50 KT LLJ OVERSPREADS THE REGION. A SLIGHT CHANCE OF SHOWERS
POSSIBLE ACROSS FAR NW ZONES IN RESPONSE TO WAA PROCESSES. MILD
TEMPS EXPECTED TONIGHT IN SW FLOW.

REGION IS WARM SECTORED ON FRIDAY. PRE-FRONTAL TROUGH PASSING
THROUGH FRI AFTERNOON...WITH DOWNSLOPE FLOW DEVELOPING...AND THEN
COLD FRONT PASSING IN THE EVENING. STRONG SW FLOW FRIDAY MORNING...IS
EXPECTED TO VEER WESTERLY WITH PRE-FRONTAL TROUGH PASSAGE FRI
AFTERNOON. WITH STRONG DOWNSLOPE FLOW DEVELOPING...MIXING UP TO 850
HPA AND 850 HPA TEMPS AROUND 5-6C...TEMPS SHOULD BE ABLE TO RISE
WELL INTO THE 60S TO NEAR 70 ACROSS CITY/INTERIOR...AND POSSIBLY
LOWER 70S ACROSS METRO NE NJ. DOWNSLOPE FLOW IN THE
AFTERNOON...SHOULD ALLOW EVEN COASTAL SECTIONS TO GET WELL INTO THE
60S. THIS IS ABOUT 20 DEGREES ABOVE NORMAL.

IN  ADDITION...WITH 40-45 KT LLJ JET INTO MID AFTERNOON AND MIXING
LIKELY TO THAT LEVEL...WIND GUSTS WELL INTO THE 30S TO NEAR 40 MPH
NOT OUT OF THE QUESTION. IF MIXING IS HIGHER THAN ADVERTISED...COULD
GET CLOSE TO WIND ADVISORY...BUT THIS APPEARS TO BE LOW END THREAT
AT THIS POINT.

LOOKING FOR A DRY PRE-FRONTAL TROUGH AND COLD FRONT PASSAGE AS
FORCING IS WELL NORTH OF THE REGION AND WITH DEEP WESTERLY FLOW.

COLD FRONT SAGS SOUTH OF THE REGION FRI NIGHT...WITH GRADUAL CAA.
TEMPS EXPECTED TO REMAIN ABOVE SEASONABLE THOUGH...GENERALLY 40S IN
THE URBAN CENTERS AND 30 ELSEWHERE.

MODELS ALL SIGNALING RIGHT REAR QUAD OF UPPER JET INDUCING WEAK LOW
PRESSURE IN SOME FORM OVER THE SOUTHERN PLAINS AND WORKING E ALONG
THE COLD FRONT TO THE MID-ATLANTIC COAST BY SAT MORNING. AT THE SAME
TIME STRONG CONFLUENT FLOW ALOFT AND HIGH PRESSURE WILL BE BUILDING
INTO THE REGION. WITH RELATIVELY WEAK SYSTEM WOULD EXPECT PRECIP
SHIELD TO ERODE AS IT WORKS TOWARDS THE REGION IN THIS REGIME...WITH
SW SECTIONS HAVING THE BEST CHANCE OF SEEING SOME LIGHT PRECIP SAT
MORNING. WILL CONTINUE WITH LOW CHANCE POPS FOR THIS TIME.

BASED ON THERMAL PROFILES...ANY PRECIP WOULD BE MAINLY
RAIN...PERHAPS MIXED WITH SOME WET SNOW CITY/COAST. A MIX OF
RAIN/SNOW OR A WET SNOW ACROSS THE FAR INTERIOR. BUT AT THIS POINT
APPEARS TO BE A VERY LIGHT EVENT. OTHERWISE WITH ONSHORE
FLOW...CONTINUED CAA...AND CLOUD COVER/PRECIP...EXPECT TEMPS TO BE
ABOUT 20 TO POSSIBLY 25 DEGREES COOLER THAT FRIDAY...WITH HIGHS
SLIGHTLY BELOW SEASONABLE (GENERALLY MID TO UPPER 40S).

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL DROP INTO THE NORTHEASTERN U.S. FROM CANADA
SUNDAY...THEN OFFSHORE BY MONDAY MORNING.

MODELS HINTING AT SOME STRATUS DEVELOPMENT SAT NIGHT WITH ONSHORE
FLOW/RESIDUAL LOW-LEVEL MOISTURE AND STRONG SUBSIDENCE INVERSION.
PERHAPS EVEN ISOLATED SNOW FLURRIES WITH TRAILING SHORTWAVE
PUSHING THROUGH. CONFIDENCE NOT HIGH ENOUGH TO PUT IN FORECAST
YET.

OTHERWISE...ZONAL FLOW ALOFT WILL PUSH SURFACE LOW PRESSURE
ACROSS SOUTHERN CANADA AND INTO NEW ENGLAND MONDAY NIGHT INTO
TUESDAY...WITH A WARM FRONT MOVING THROUGH THE REGION MONDAY
FOLLOWED BY A COLD FRONT MOVING ACROSS THE EASTERN CONUS TUESDAY. AT THIS
TIME...SLIGHT CHANCE TO CHANCE POPS ACROSS THE FORECAST AREA
MONDAY THROUGH TUESDAY FOR SHOWERS. ANY PRECIP WITH THE WARM FRONT
EARLY MONDAY MORNING MAY FALL AS LIGHT SNOW BRIEFLY NORTH OF NYC.

UNSETTLED WEATHER WILL BE POSSIBLE MID-LATE NEXT WEEK WITH ANOTHER
POTENTIAL LOW PRESSURE MOVING ACROSS THE OHIO VALLEY INTO THE EAST
COAST. GFS/ECMWF DIVERGE ON EXACT TIMING/PLACEMENT OF THIS SYSTEM.
CONTINUED CHANCE POPS INTO WEDNESDAY NIGHT.

NEAR-NORMAL TEMPERATURES EXPECTED SUNDAY AND MONDAY. HIGHS TUESDAY
INCREASE TO 5-10 DEGREES ABOVE NORMAL BEFORE THE COLD FROPA. HIGHS
BACK TO NORMAL WEDNESDAY BEHIND THE COLD FRONT. TEMPS BASED ON HPC
GUIDANCE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR AS HIGH PRESSURE BUILDS TO THE SOUTH. A COLD FRONT MOVES
THROUGH FRIDAY.

WINDS GENERALLY WEST TO NORTHWEST SHIFT TO THE SOUTHWEST THIS
AFTERNOON. ENHANCED SEA BREEZES EXPECTED AT KJFK AND POSSIBLY
KISP. CT TERMINALS ALREADY HAVE SHIFTED S/SW.

AFTER SUNSET WINDS WILL AGAIN BECOME SOUTHWESTERLY...AND
DIMINISHING.

WINDS INCREASE TO 15 KTS AFTER 14Z OR 15Z FRIDAY. GUSTS 20 TO 30
KT POSSIBLE LATE IN THE MORNING.

          NY METRO ENHANCED AVIATION WEATHER SUPPORT

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: BETWEEN 18 AND 20Z...WINDS MAY BECOME
ENHANCED BY SEA BREEZE...BECOMING MORE SOUTHERLY AND INCREASING TO
AROUND 12 KT.

KLGA FCSTER COMMENTS: WINDS POSSIBLY BECOMING SEA BREEZE
INFLUENCED LATE THIS AFTERNOON...AROUND 21Z...BECOMING MORE
SOUTHERLY.

KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED

KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED

KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED

KISP FCSTER COMMENTS: WINDS POSSIBLY BECOMING SEA BREEZE
INFLUENCED LATE THIS AFTERNOON...AROUND 20Z...BECOMING MORE
SOUTHERLY.

OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
FRI AFTERNOON-FRI NIGHT...VFR. GUSTY NW WINDS 15 TO 25 KT WITH GUSTS
UP TO 30 TO 35 KT. WINDS AND GUSTS DIMINISHING DURING THE EVENING.
SAT...SUB-VFR POSSIBLE IN SHOWERS.
SUN...VFR.
MON...SUB-VFR POSSIBLE LATE IN THE DAY.
TUE...SUB-VFR POSSIBLE AT TIMES.

&&

.MARINE...
SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 4PM THIS AFTERNOON.
MORNING OBSERVATIONS FROM THE BUOYS S OF LI SHOW SEAS ARE STILL
ELEVATED...5FT TO OCNL NEAR 6FT. WITH LGT WINDS 10KTS OR LESS
EXPECTED TO CONTINUE TODAY...SEAS SHOULD FALL BELOW 5FT BY LATE
AFTERNOON.

WINDS INCREASE TONIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
HIGH PRESSURE SOUTH OF THE WATERS AND STRENGTHENING LOW PRESSURE
MOVING ACROSS SOUTHERN ONTARIO/QUEBEC. ANOTHER SMALL CRAFT
ADVISORY IS LIKELY TO BE NEEDED BY FRIDAY MORNING ON THE OCEAN
WATERS AND POSSIBLY LI SOUND AS WIND GUSTS INCREASE TO 25-30KT
FROM THE SW. AT THIS TIME...GALES LOOK UNLIKELY DUE TO A LOW-
LEVEL INVERSION IN PLACE...EXCEPT NEARSHORE WHERE MIXING WILL BE
BETTER. SEAS WILL BUILD TO AROUND 5-6 FT ON THE EASTERN OCEAN
ZONES.

A COLD FRONT WILL MOVE THROUGH THE WATERS FRIDAY AFTERNOON...WITH
WINDS BECOMING W-NW. WIND GUSTS WILL DECREASE AFTER FRONTAL PASSAGE
AS THE PRESSURE GRADIENT DECREASES WITH THE HIGH TO OUR SOUTH
PUSHING FARTHER AWAY. SEAS ON THE OCEAN SHOULD DROP BELOW SCA
CRITERIA FRIDAY EVENING.

TRANQUIL CONDITIONS EXPECTED SATURDAY THROUGH MONDAY WITH HIGH
PRESSURE MOVING THROUGH THE WATERS. THE NEXT CHANCE OF SCA CONDITIONS
WILL BE MONDAY NIGHT INTO TUESDAY WITH A POTENTIAL COLD FRONT.

&&

.FIRE WEATHER...
STRONG WESTERLY WINDS...WARM TEMPERATURES AND LOW RHS VALUES
WILL PRESENT A HEIGHTENED RISK OF THE SPREAD OF ANY BRUSH FIRES.
DUE TO THE RECENT RAINS...NO WATCHES ARE BE CONSIDERED AT THIS
TIME.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM EDT THIS
     AFTERNOON FOR ANZ350-353.

&&

SYNOPSIS...NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...KCS
AVIATION...PW
MARINE...KCS
FIRE WEATHER...
HYDROLOGY...NV
Hazardous weather outlook, Mar 17, 4:23 AM EDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
423 AM EDT THU MAR 17 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-180830-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
423 AM EDT THU MAR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-180830-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
423 AM EDT THU MAR 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A POTENTIAL FOR GALE GUSTS ACROSS THE NEARSHORE WATERS ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:48 PM EDTWind AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region11 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.